MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2014) is considered to be a best estimate.This supplemental emdr represents the mesh-ventralex (device 2).An additional supplemental emdr was submitted to represent the bard/davol mesh -ventralex (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2014 ¿ patient was diagnosed with symptomatic reducible right inguinal hernia and umbilical hernia thereby underwent laparoscopic repair with the implant of ventralex patch (device 1) on right inguinal and open repair with the implant of ventralex patch (device 2) on umbilicus.Per op notes, ¿a reducible fascial defect in the right inguinal region was noted.The defect was repaired with a ventralex patch (device 1) and secured using the tacks.Attention to the umbilicus hernia, a medium ventralex patch (device 2) was secured in subfascial fashion using sutures.¿ on (b)(6) 2015 ¿ patient was diagnosed with recurrent right inguinal hernia thereby underwent laparoscopic repair with the implant of bard flat mesh (device 3).Per op notes, ¿the right inguinal hernia had some omental adhesions to mesh was taken down.The mesh to be high on the abdominal wall and with incomplete closure over the defect.The mesh being easily lifted up to show the hernia and cooper's ligament down below the area where the mesh (device 1) was present.Attempted to do a preperitoneal repair with placement of a balloon in the preperitoneal space but upon trying to dissect out where the mesh was, the peritoneum tore.The peritoneum was tacked up over the mesh with tacks.The mesh pulling free at umbilical repair site.Several tacks were used to reinforce the edges of umbilical mesh (device 2) which were folded down.The right inguinal hernia sac was found.A piece of bard flat mesh (device 3) was placed and the fascia tacked at shelving edge of ilioinguinal ligament.¿.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23943284
Report Number1213643-2026-00001
Device Sequence Number21513921
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)190328(10)HUYB1272
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0010302
Device Lot NumberHUYB1272
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale